Two resonances of parametric time varying circuit (review)


  • Nikolay D. Biryuk Voronezh State University, Russian Federation
  • Alexey Yu. Krivtsov Voronezh State University; Concern “Sozvezdie” JSC, Voronezh, Russian Federation



parametric time varying circuit, nonlinear circuit, ordinary resonance, parametric resonance


The theory of parametric time varying circuit is of interest as an introduction to the theory of nonlinear circuit. As follows from the principle of linear representation, which is little known in radio electronics, it is advisable to select for analysis the parametric time varying circuit in the most general form. The significance of ordinary circuit for practice is stipulated by the phenomenon of resonance that is also intrinsic) to the parametric time varying circuit. The resonance theory of the latter is not easy due to the need of sophisticated mathematical apparatus. In addition, two resonances, similar by their names, but quite different in essence manifest themselves in a parametric time varying circuit, namely, parametric resonance and the resonance of parametric time varying circuit. The parametric resonance is the characteristic of free processes in the circuit. This resonance is identified with an unstable circuit when its free process tends to rise to infinity with time. The resonance of parametric time varying circuit is a direst generalization of the resonance of ordinary circuit and represents the characteristic of forced oscillations. These two fundamentally different phenomena have similar names that is inconvenient for practice. Therefore, we propose to name the last of two resonances as “classical resonance”. Below we present an analysis of both resonances in a more general form than can be found in available literature.


Bylov, B.F.; Vinograd, R.E.; Grobman, D.M.; Nemytskii, V.V. The Theory of Lyapunov Exponents and Its Application in Stability Issues [in Russian]. Moscow: Nauka, 1966.

Mandelstam, L.I. “Issues of electrical oscillating systems and radio engineering,” Physics – Uspekhi, v.13, n.2, p.161, 1933. DOI:

Gorelik, G.S. “Resonance phenomena in linear systems with periodically varying parameters,” ZhTF, v.4, n.10, p.1783, 1934; v.5, n.2, p.196, 1935; v.5, n.3, p.490, 1935.

Lyapunov, A.M. Collected Works [in Russian], Vol. 2. Moscow–Leningrad: Izdat. AN SSSR, 1956.

Yakubovich, V.A.; Starzhinskii, V.M. Linear Differential Equations with Periodic Coefficients and Their Applications [in Russian]. Moscow: Nauka, 1972.

Demidovich, B.P. Lectures on Mathematical Stability Theory [in Russian]. Moscow: Nauka, 1967.

Taft, V.A. Electrical Circuits with Variable Parameters [in Russian]. Moscow: Energiya, 1968.

Biryuk, N.D.; Yurgelas, V.V. Foundations of the Theory of Time Varying Radio Circuits [in Russian]. Voronezh: VGU, 2012.

Biryuk, N.; Damgov, V. “Qualitative analysis of the free process in a generalized linear oscillating circuit with periodic parameters. I. Structure of the differential equations and classification of the free processes in Hamiltonian oscillating circuits,” Aerokosmicheski Izsledovaniya v Bolgarii, n.13, p.59, 1997.

Biryuk, N.D.; Damgov, V.N. “Qualitative analysis … Part. 2. Stability of the canonical systems in a generalized linear resonance circuit,” Aerokosmicheski Izsledovaniya v Bolgarii, n.14, p.20, 1998.

Biryuk, N.D.; Damgov, V.N. “Qualitative analysis … Part. 3. Analysis of the free processes in piece-wise linear and quasi-harmonic oscillating circuits,” Aerokosmicheski Izsledovaniya v Bolgarii, n.15, p.55, 1999.

Beloglazov, V.V.; Biryuk, N.D.; Yurgelas, V.V. “Analysis, properties and potential performance capabilities of a parametric circuit. Resonance,” Radioelectron. Commun. Syst., v.50, n.6, p.315, 2007. DOI:

Beloglazov, V.V.; Biryuk, N.D.; Yurgelas, V.V. “Analysis of free processes in time varying circuit by means of generalized characteristic equations method,” Radioelectron. Commun. Syst., v.53, n.5, p.251, 2010. DOI:

Biryuk, N.D.; Khorpyakov, O.S. “Resonance Mandelstam parametric contour,” Vestnik VGU. Ser. Fizika, Matematika, n.1, p.23, 2017. URI:

Biryuk, N.D.; Korotkova, T.N.; Khorpyakov, O.S. “The processes in time varying circuits us generalization of processes in usual circuits,” Vestnik VGU. Ser. Fizika, Matematika, n.1, p.5, 2019. URI:

Shapovalov, Yu.I. Symbolic Analysis of Linear Electrical Circuits in Frequency Domain. Constant and Variable Parameters [in Ukrainian]. Lviv: Vydavnytsvo Lviv Politechnic, 2014.

Perov, A.I.; Kostrub, I.D. “On bounded solutions to weakly nonlinear vector-matrix differential equations of order n,” Siberian Math. J., v.57, n.4, p.650, 2016. DOI:

Finogenko, I.A. “The invariance principle for nonautonomous differential equations with discontinuous right-hand side,” Siberian Math. J., v.57, n.4, p.715, 2016. DOI:

Kataev, D.E.; Yadykin, I.B. “Solution of the Lyapunov matrix differential equations by the frequency method,” J. Comput. Syst. Sci. Int., v.55, n.6, p.843, 2016. DOI:

Lapin, A.A.; Zheltikov, A.M. “Octave phase matching for optical parametric amplification of single-cycle pulses in the mid-infrared range,” JETP Lett., v.103, n.3, p.167, 2016. DOI:

Sazonov, L.I. “On the existence of periodic solutions of ordinary differential equations with high-frequency summands in a Banach space,” Math. Notes, v.101, n.2, p.310, 2016. DOI:

Shkalikov, A.L. Trunk, C. “On stability of closedness and self-adjointness for 2×2 operator matrices,” Math. Notes, v.100, n.6, p.870, 2016. DOI:

Mirzoev, K.A.; Konechnaja, N.N. “Asymptotics of solutions of a class of linear differential equations with nonsmooth coefficients,” Math. Notes, v.100, n.2, p.334, 2016. DOI:

Kalitin, B.S. “Lyapunov direct method for semidynamical systems,” Math. Notes, v.100, n.4, p.550, 2016. DOI:

Artamonov, N.V. “On the solvability of a system of forward-backward linear equations with unbounded operator coefficients,” Math. Notes, v.100, n.5, p.747, 2016. DOI:

Bessonov, D.A.; Lyubimov, V.N.; Alshits, V.I. “Acoustic resonance in tetragonal and cubic crystals,” Bull. Russ. Acad. Sci. Phys., v.80, n.12, p.1519, 2016. DOI:

Ganti, R.K.; Haenggi, M. “Asymptotics and approximation of the SIR distribution in general cellular networks,” IEEE Trans. Wireless Commun., v.15, n.3, p.2130, 2016. DOI:

Kostic, Marco. “Asymptotically almost periodic solutions of fractional relaxation inclusions with Caputo derivatives,” Publications de L’institut mathematique, v.104, n.118, p.23, 2018.

Onitsuka, M. “Uniform asymptotic stability of damped linear oscillators with variable parameters,” Appl. Math. Comput., v.2018, n.4, p.1436, 2011. DOI:

Smith, R.A. “Asymptotic stability of x″ + a(t)x′ + x = 0,” Quarter. J. Math., v.12, n.1, p.123, 1961. DOI:

Sugie, J.; Onitsuka, M. “Integral conditions on the uniform asymptotic stability for two-dimensional linear systems with time-varying coefficients,” Proc. AMS, v.138, n.7, p.2493, 2010. URI:

Mencinger, M. “On the stability of Riccati differential equation X^dot + TX + Q(X) = 0 in Rn,” Proc. Edinburgh Math. Soc., v.45, n.3, p.601, 2002. DOI:

Zalar, B.; Mencinger, M. “Near-idempotents, near-nilpotents and stability of critical points for Riccati equations,” Glasnik Matematicki, v.53, n.2, p.331, 2018. DOI:

Onitsuka, M.; Tanaka, S. “Box-counting dimension of solution curves for a class of two-dimensional nonautonomous linear differential systems,” Math. Commun., v.23, n.1, p.43, 2018. URI:

Onitsuka, M. “Non-uniform asymptotic stability for the damped linear oscillator,” Nonlinear Analysis: Theory, Methods, Appl., v.72, n.3-4, p.1266, 2010. DOI:

Duc, L.H.; Ilchmann, A.; Siegmund, S.; Taraba, P. “On stability of linear time-varying second-order differential equations,” Quarter. Appl. Math., v.64, n.1, p.137, 2006. URI:

Kwong, M.K.; Pasic, M.; Wong, J.S.W. “Rectifiable oscillations in second-order linear differential equations,” J. Differential Equations, v.245, n.8, p.2333, 2008. DOI:

Zaouche, E. “Uniqueness of solution in a rectangular domain of an evolution dam problem with heterogeneous coefficients,” Electron. J. Differential Equations, v.2018, n.169, p.1, 2018. URI:

Wang, G.; Ahmad, B.; Zhang, L.; Nieto, J.J. “Comments on the concept of existence of solution for impulsive fractional differential equations,” Commun. Nounlinear Sci. Numer. Simul., v.19, n.3, p.401, 2014. DOI:

Kantorovich, L.V.; Krylov, V.I. Approximate Methods of Advanced Analysis [in Russian]. Moscow–Leningrad: Gosenergoizdat, 1962.

Zemliak, A. “Analysis of the Lyapunov function characteristics for the minimal-time design strategy,” WSEAS Trans. Circuit Syst., v.6, n.1, p.110, 2007.

Zemliak, A.M. “Comparative analysis of the Lyapunov function for different strategies of analogue circuits design,” Radioelectron. Commun. Syst., v.51, n.5, p.233, 2008. DOI:

Zemliak, A.M. “A structure of time minimal strategy of analog circuits optimization,” Radioelectron. Commun. Syst., v.52, n.1, p.32, 2009. DOI:

Zemliak, A.M. “Comparison of different strategies of circuit optimization based on the Lyapunov function,” Radioelectron. Commun. Syst., v.54, n.7, p.384, 2011. DOI:

Zemliak, A.M. “Structure of quasi-optimal time algorithm for analog circuits design,” Radioelectron. Commun. Syst., v.55, n.11, p.506, 2012. DOI:

Zemliak, A. “Analog circuit optimization on basis of control theory approach,” COMPEL: Int. J. Computation Math. Electrical Electronic Eng., v.33, n.6, p.2180, 2014. DOI:

Zemliak, A.; Markina, T. “Behaviour of Lyapunov’s function for different strategies of circuit optimisation,” Int. J. Electronics, v.102, n.4, p.619, 2015. DOI:

Zemliak, A.M. “Application of the maximum principle for the circuits optimization,” Radioelectron. Commun. Syst., v.60, n.6, p.275, 2017. DOI:

Kovalyov, M.Ya. “Absolute robustness for optimal selection problems with fixed past,” Doklady National Acad. Sci. Belarus, v.62, n.2, p.147, 2018. DOI:

Dmitrichev, A.S.; Zakharov, D.G.; Nekorkin, V.I. “On global stability of synchronous regime in the hub clusters of power-supply networks,” Izv. Vyssh. Uchebn. Zaved., Radiofizika, v.60, n.6, p.564, 2017. URI:

Bengochea, Gabriel; Verde-Star, Luis; Ortigueira, Manuel. “Operational method for the solution of ordinary differential equations using Hermite series,” Math. Commun., v.23, n.2, p.279, 2018. URI:





Review Articles